| Model Number |
LP4.5-PRF4B |
| Medical Device Problem Code |
Corroded (1131)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
Event or Problem Description
Information was received that upon explant corrosion was discovered on the plate around the male/female junction and select screw sites.No patient adverse event was reported.
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the plate revealed the distraction rod of the plate had discoloration.Utilizing external assessments and standard corrosion test methods, investigation of similar devices has identified mechanically assisted crevice corrosion (macc) based on mechanical micro-movement within the anti-rotation junction of the device as the likely direct cause.In-vitro testing has shown an increased load on the telescopic junction of the device may contribute to macc.Device records review: review of the device history records indicated that the returned product was visually inspected, functionally tested, and passed all quality inspections prior to release.
Event or Problem Description
During routine removal of the plate after the lengthening goal had been achieved, corrosion was discovered on the plate used on the right tibia.The corrosion was noted around plate's male/female junction and select screw sites.No patient harm or adverse outcome is associated with this event.